Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 78, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 28, 2016, 7:12 PM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 7:12 PM CDT (00:12 UTC)
- Expired
- Jun 28, 2016, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blaine County, OK, Caddo County, OK, Custer County, OK, Dewey County, OK
The radar
The Vance AFB radar (KVNX), 124 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1732 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.8
The text
As transmitted.
506
WGUS54 KOUN 290012
FFWOUN
OKC011-015-039-043-290315-
/O.NEW.KOUN.FF.W.0078.160629T0012Z-160629T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
712 PM CDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CUSTER COUNTY IN WESTERN OKLAHOMA...
BLAINE COUNTY IN NORTHWESTERN OKLAHOMA...
NORTHWESTERN CADDO COUNTY IN SOUTHWESTERN OKLAHOMA...
SOUTHEASTERN DEWEY COUNTY IN NORTHWESTERN OKLAHOMA...
* UNTIL 1015 PM CDT
* AT 711 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN IN PARTS OF THE WARNED AREA. FLASH FLOODING IS
OCCURRING OR IS IMMINENT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WEATHERFORD...CLINTON...WATONGA...GEARY...THOMAS...HYDRO...
ARAPAHO...CUSTER CITY...BUTLER...HITCHCOCK...BRIDGEPORT...
GREENFIELD...OAKWOOD...PUTNAM...FAY...EAGLE CITY...
FOSS RESERVOIR AND STAFFORD.
ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED
AREA.
LAT...LON 3589 9918 3603 9876 3602 9829 3572 9830
3572 9831 3555 9831 3549 9862 3547 9891
3546 9922
$$2 follow-up statements
313
WGUS74 KOUN 290040
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT TUE JUN 28 2016
OKC011-015-039-043-290315-
/O.CON.KOUN.FF.W.0078.000000T0000Z-160629T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER OK-BLAINE OK-CADDO OK-DEWEY OK-
740 PM CDT TUE JUN 28 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
CUSTER...BLAINE...NORTHWESTERN CADDO AND SOUTHEASTERN DEWEY
COUNTIES...
AT 738 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN NEAR WATONGA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WEATHERFORD...CLINTON...WATONGA...GEARY...THOMAS...HYDRO...ARAPAHO...
CUSTER CITY...BUTLER...HITCHCOCK...GREENFIELD...BRIDGEPORT...
OAKWOOD...PUTNAM...FAY...EAGLE CITY AND STAFFORD.
ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3589 9918 3603 9876 3602 9829 3572 9830
3572 9831 3555 9831 3549 9862 3547 9891
3546 9922
$$362
WGUS74 KOUN 290145
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
845 PM CDT TUE JUN 28 2016
OKC011-015-039-043-290153-
/O.CAN.KOUN.FF.W.0078.000000T0000Z-160629T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER OK-BLAINE OK-CADDO OK-DEWEY OK-
845 PM CDT TUE JUN 28 2016
...THE FLASH FLOOD WARNING FOR CUSTER...BLAINE...NORTHWESTERN CADDO
AND SOUTHEASTERN DEWEY COUNTIES IS CANCELLED...
HEAVY RAINFALL HAS ENDED. FLASH FLOODING NO LONGER POSES A THREAT TO
LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 3589 9918 3603 9876 3602 9829 3572 9830
3572 9831 3555 9831 3549 9862 3547 9891
3546 9922
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 6:28 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 28, 6:28 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Norman OK 628 PM CDT TUE JUN 28 2016 .DISCUSSION... The 00Z aviation discussion follows.... && .AVIATION... A thunderstorm cluster over northwest Oklahoma will continue to move south this evening. Very strong winds will accompany this system as it moves across TAF sites at KCSM, KHBR, and possibly KLAW. KSPS may be affected, too, but is less likely. Wind fields will be affected at all our TAF sites to some degree, with the least effect at KPNC. The storms should move out of our forecast area shortly after midnight. After that, winds, clouds, etc. should return to more typical values at all sites. There is a possibility of storms again tomorrow morning and afternoon, but the chances are currently too low at any specific location to warrant inclusion in TAFs. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 94 72 94 / 50 10 10 20 Hobart OK 72 96 73 98 / 70 10 10 20 Wichita Falls TX 73 97 73 98 / 30 0 0 10 Gage OK 70 94 72 94 / 80 20 20 30 Ponca City OK 70 92 72 92 / 70 20 30 40 Durant OK 72 95 73 95 / 20 0 10 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 17/23/23
Hazardous weather outlook, Jun 28, 12:00 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1200 PM CDT TUE JUN 28 2016 OKZ004>048-050>052-TXZ083>090-290945- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1200 PM CDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THUNDERSTORM CHANCES WILL EXIST THIS AFTERNOON AND THEN AGAIN LATER TONIGHT IN THE NORTHERN HALF OF OKLAHOMA. A FEW STORMS MAY BECOME STRONG PRODUCING WIND GUSTS NEAR 40 TO 50 MPH ESPECIALLY THIS AFTERNOON...BUT THE MAIN THREAT WILL BE LOCALIZED FLOODING FROM HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEK INTO THE WEEKEND. THE HIGHEST CHANCES WILL BE ALONG AND NORTH OF I-40. HEAVY RAIN LEADING TO LOCALIZED FLOODING WILL BE THE MAIN CONCERN...ESPECIALLY LATE THURSDAY NIGHT THROUGH FRIDAY. A FEW STRONG TO SEVERE STORMS MAY ALSO BE POSSIBLE AT TIMES WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Jun 28, 6:06 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
606 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 7 WNW SEILING 36.19N 99.04W
06/28/2016 M64 MPH WOODWARD OK MESONET
&&
TLINDLEYLocal storm report, Jun 28, 6:07 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
607 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG CEDARDALE 36.32N 99.00W
06/28/2016 WOODWARD OK TRAINED SPOTTER
SPOTTER REPORTS LARGE TREE LIMBS DOWN... RESULTING IN
MINOR DAMAGE TO PICKUP TRUCK.
&&
KURTZLocal storm report, Jun 28, 6:23 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 1 W FAIRVIEW 36.27N 98.49W
06/28/2016 M68 MPH MAJOR OK MESONET
&&
TLINDLEYLocal storm report, Jun 28, 6:30 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
630 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 3 N PUTNAM 35.90N 98.97W
06/28/2016 M61 MPH DEWEY OK MESONET
&&
KURTZLocal storm report, Jun 28, 6:45 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 2 W WATONGA 35.85N 98.45W
06/28/2016 E60 MPH BLAINE OK AMATEUR RADIO
0642 PM HAIL 2 W WATONGA 35.85N 98.45W
06/28/2016 E1.75 INCH BLAINE OK AMATEUR RADIO
&&
DWLocal storm report, Jun 28, 7:08 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
708 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG TALOGA 36.04N 98.96W
06/28/2016 DEWEY OK EMERGENCY MNGR
MULTIPLE ETREES DOWN.
0615 PM TSTM WND DMG TALOGA 36.04N 98.96W
06/28/2016 DEWEY OK EMERGENCY MNGR
ROOF OF HOUSE PARTIALLY BLOWN OFF.
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:18 PM CDT | Special Weather Statement | OUN | Greer | 27 min |
| Jun 28, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Caddo, Greer, Harmon, Jackson, Kiowa and 1 more | 74 min |
| Jun 28, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Greer, Harmon, Jackson, Kiowa and 2 more | 77 min |
| Jun 28, 8:29 PM CDT | Areal Flood Advisory | OUN | Caddo, Custer, Kiowa, Washita | 46 min |
| Jun 28, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Harmon, Jackson, Kiowa, Tillman | 75 min |
| Jun 28, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 74 min |
| Jun 28, 9:53 PM CDT | River Flood Warning | OUN | Blaine, Canadian | 10 hr |
| Jun 29, 5:06 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 39 min |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.